MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN CR-FLEX ARTICULAR SURFACE SIZE BLUE C-H 9MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN CR-FLEX ARTICULAR SURFACE SIZE BLUE C-H 9MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant devices - nexgen stemmed cemented precoat tibial component size 7 catalog #: 00598005701 lot #: j7032591.The complainant has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Investigation incomplete.
 
Event or Problem Description
It was reported that during knee arthroplasty while the surgeon was inserting the articular surface, the device would not seat on the tibial tray.Another articular surface of a larger size was successfully implanted.No adverse events were reported as a result of this malfunction.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the provided pictures identified the locking features to be flared out and compressed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility with no issues noted.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were not provided.Damage to the articular surface can occur if the articular surface is not correctly placed and oriented before pushing it using the inserter instrument.Detailed instructions for inserting the articular surface are provided in the surgical technique.The root cause is attributed to use error.No corrective actions, preventive actions, or field actions resulted after investigation of this event.Complaint is confirmed.A summary of the investigation was sent to the complainant conveying observations from the completed investigation, proper surgical technique and use of the device if any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NEXGEN CR-FLEX ARTICULAR SURFACE SIZE BLUE C-H 9MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15598761
Report Number0001822565-2022-02930
Device Sequence Number2186623
Product Code JWH
UDI-Device Identifier00889024644557
UDI-Public(01)00889024644557(17)281208(10)64962233
Combination Product (Y/N)N
Initial Reporter CountryUP
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number90597005009
Device Lot Number64962233
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer11/17/2022
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Patient SexPrefer Not To Disclose